New Jersey, 2014Damaging Winds in New Jersey, June 13, 2014
June 13, 2014 · NWS PHI · 5 events in 3 counties and zones
An approaching cold front helped trigger some strong to locally severe thunderstorms across northwestern New Jersey during the late afternoon of the 13th. Hardest hit was Warren and Morris Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front helped trigger some strong to locally severe thunderstorms across northwestern New Jersey during the late afternoon of the 13th. Hardest hit was Warren and Morris Counties. Jersey Central Power and Light reported over 1,500 of its customers lost power. Downed trees forced the suspension of travel along one commuter rail line between Warren and Morris Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 2:31 PM EST, 21 minutes earlier.
Area forecast discussion, Jun 13, 2:31 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT FRI JUN 13 2014
.SYNOPSIS...
A COLD FRONT WILL TRACK ACROSS OUR REGION TONIGHT, FOLLOWED BY HIGH
PRESSURE BUILDING INTO THE MID ATLANTIC STATES SATURDAY. THIS HIGH
PRESSURE WILL MOVE OFFSHORE LATE SUNDAY NIGHT INTO MONDAY, ALLOWING
A WARM FRONT TO LIFT NORTH OF THE AREA MONDAY. A SLOW MOVING COLD
FRONT IS THEN FORECAST TO MOVE ACROSS THE GREAT LAKES TO NORTHEAST
STATES MONDAY NIGHT INTO TUESDAY, WITH ANOTHER FRONTAL BOUNDARY
NEARING THE REGION INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FFA CONTINUES THOUGH THE WORST MAY BE OVER NOW FOR THE POCONOS AND
BERKS COUNTY.
ONE BAND OF TSTMS NOW.
TONIGHT...ANOTHER LEFTOVER BAND OF SHOWERS AND TSTMS IN W PA WILL
CROSS THE AREA TONIGHT IN DIMINISHING MODE BUT WITH A LITTLE MORE
SPEED SHEAR. THOSE STORMS SHOULD BE ON THE WANE AFTER 03Z AND
MOSTLY OFF THE COAST AROUND 08Z.
PATCHY FOG POSSIBLE LATE AS IT CLEARS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AFTER ANY FOG/STRATUS BURNS OFF AROUND 12Z...A SUNNY START
SHIFTS TO CONSIDERABLE AFTERNOON SC WITH DAYTIME HEATING AND
CONSIDERABLE COOLING ALOFT AT 850 MB. NW WIND GUST 15-20 MPH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE SPREADING ACROSS THE REGION THROUGH SATURDAY NIGHT AND
SUNDAY WILL ALLOW FOR PLEASANT CONDITIONS THROUGH THE REMAINDER OF
THE WEEKEND, BUT RETURNING HUMIDITY AND UNSETTLED WEATHER IS
ANTICIPATED FOR NEXT WEEK. INTO SATURDAY NIGHT, HIGH PRESSURE WILL
ALLOW FOR MAINLY CLEAR SKIES, AND WITH A DRY AIRMASS IN PLACE,
TEMPERATURES ARE EXPECTED TO FALL OFF INTO THE 50S ACROSS THE
REGION, WITH PERHAPS SOME UPPER 40S INTO THE SOUTHERN POCONOS.
SUNDAY LOOKS TO BE ANOTHER PLEASANT MID-JUNE DAY WITH HIGH PRESSURE
STRETCHING ACROSS THE REGION ALLOWING FOR MORE SUNSHINE AND
COMFORTABLE HUMIDITY LEVELS.
INTO LATE SUNDAY NIGHT AND MONDAY, HIGH PRESSURE IS FORECAST TO BE
EDGING EAST AND OFFSHORE, ALLOWING A WARM FRONT TO LIFT NORTH OF THE
REGION THROUGH MONDAY. THIS PATTERN WILL ALLOW FOR MORE MOISTURE
ADVECTION INTO OUR AREA THROUGH MIDWEEK, WITH A SOUTH TO SOUTHWEST
FLOW SETTING UP. ALSO FOR THE MIDWEEK PERIOD, A SLOW MOVING COLD
FRONT IS PROGGED TO APPROACH OUR REGION FROM THE WEST, PASSING
ACROSS THE GREAT LAKES AND INTO THE NORTHEAST STATES THROUGH
TUESDAY. THEREAFTER, ANOTHER FRONTAL BOUNDARY WILL BE NEARING THE
REGION INTO WEDNESDAY. ALSO THROUGH THIS PERIOD, THERE LOOKS TO BE
SHORTWAVE ENERGY ALOFT PASSING OVERHEAD, SUPPORTING THE CHANCES FOR
SOME SCATTERED SHOWER/TSTORM ACTIVITY EACH DAY. WHILE IT WILL NOT BE
A COMPLETE WASHOUT THROUGH THIS TIMEFRAME, WE HAVE KEPT MOSTLY
SLIGHT CHANCE TO LOW CHANCE POPS IN PLACE. INTO THURSDAY AND FRIDAY,
HIGH PRESSURE MAY BEGIN TO EDGE SOUTHWARD FROM CANADA, PROVIDING A
POSSIBLE DRYING TREND. THE GFS AND ECMWF DIFFER WITH THE TIMING AND
PLACEMENT OF THIS HIGH PRESSURE TO OUR NORTH, AND WE MOSTLY WENT
WITH WPC GUIDANCE THROUGH THIS TIMEFRAME, KEEPING SOME SLIGHT CHANCE
TO LOW CHANCE POPS INTO THE DAYTIME THURSDAY.
ANOTHER NOTICEABLE TREND FOR THE EARLY TO MIDDLE OF NEXT WEEK WILL
BE ABOVE AVERAGE TEMPERATURES INTO THE UPPER 80S FOR MUCH OF THE
REGION, ESPECIALLY FOR TUESDAY AND WEDNESDAY, WITH INCREASING
HUMIDITY AS FORECAST DEWPOINTS CLIMB BACK INTO THE UPPER 60S. WE
WILL CONTINUE TO MONITOR THIS PERIOD, AS WE MAY ACHIEVE OUR FIRST 90
DEGREE READINGS ACROSS THE REGION, WITH SOME LOW 90S EXPECTED INTO
THE DELMARVA REGION.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REMAINDER THIS AFTERNOON...MAINLY CIGS 2500 TO 4500 FT WITH WIND
S OR SW AND GUSTING LESS THAN 15 KT. SLOW MOVING SHOWERS AND TSTMS
OVER E PA MOVE INTO W NJ BY 2130Z. TSTMS MAY PRODUCE A W TO SW WIND
G NEAR 40 KT.
TONIGHT...THE REMAINS OF THIS AFTERNOONS E PA SHOWERS AND TSTORMS
MOVE EWD THRU NJ AND DE DURING THE EVENING AND END BY 08Z SATURDAY.
VFR CIGS EXCEPT IFR CONDS IN SHOWERS AND TSTMS WITH A RISK OF A
NW GUST TO 35 KT THIS EVENING.
PATCHY IFR STRATUS AND FOG MAY FORM LATE .. AFTER THE SHOWERS END.
LIGHT WIND TURN NW LATE.
SATURDAY...AFTER ANY MORNING IFR ST/FOG AT 12Z BURNS OFF...VFR SCT-BKN
AOA 4000 THRU THE DAY AND A NW WIND G 15 KT.
OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY...VFR CONDITIONS ARE EXPECTED.
MONDAY NIGHT THROUGH WEDNESDAY...CONTINUED MAINLY VFR. SOME
SCATTERED SHWRS/TSTORMS ARE POSSIBLE, WITH BRIEF PERIODS OF SUB-VFR.
&&
.MARINE...
NO HEADLINES AT THIS TIME. SOME PATCHY FOG APPEARS EVIDENT ALONG
THE COAST.
WE MAY NEED AN SCA FOR NEAR 25 KT GUSTS BUT NONE ISSUED ATTM.
ATLC SEAS NEAR 4 FT THRU SATURDAY.
POSSIBLE SMW TSTM WESTERLY WIND GUST 35 KT THIS EVENING.
OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY...SUB-ADVISORY CONDITIONS AS HIGH
PRESSURE BUILDS ACROSS THE REGION AND AREA WATERS.
MONDAY NIGHT THROUGH WEDNESDAY...CONTINUED SUB-ADVISORY CONDITIONS.
ISOLATED TO SCATTERED SHWRS/TSTORMS ARE POSSIBLE.
&&
.HYDROLOGY...
FFA ISSUED.
STORMS ARE BIGGER THIS AFTERNOON AND PRODUCING ABOUT 1 INCH OF
RAIN IN 30-40 MINUTES. THE 1 HR FLASH FLOOD GUIDANCE WAS LOWERED
LAST NIGHT BY ALMOST AN INCH FOR PORTIONS OF E PA AND FAR NW NJ
WHERE .5 TO 2.5 INCHES OF RAIN OCCURRED LAST NIGHT AND THIS MORNING.
PWAT IS ROUGHLY 1.6 TO 1.7 THIS EVENING THEN SLOWLY DECREASES TO 1
INCH BY MORNING.
A HEALTHY BAND OF HEAVY SHOWERS AND TSTMS WITH GUSTY WEST SOUTHWEST
WINDS OF 35 TO 40 KT AND RAINFALL OF AN INCH IN 30 MINUTES IS
PROCEEDING ACROSS THE AREA. A COUPLE OF CELLS MIGHT PRODUCE SMALL
HAIL AND PROLIFIC LIGHTNING... BUT THIS WILL NOT BE A BIG SEVERE
DAY IN COMPARISON TO OTHER DAYS IN OUR AREA. PLS SEE THE SPC ..SEE
TEXT.. AND ANY SWO'S THAT MIGHT BE SENT THIS AFTN.
PORTIONS OF THE AREA NOT IN THE WATCH CAN PROBABLY HANDLE THESE RAINFALL
RATES EXCEPTING POOR DRAINAGE FLOODING.
&&
.TIDES/COASTAL FLOODING...
NO ADVISORY FOR THIS EVENINGS HIGH TIDE AT THIS TIME BUT WILL BE
REEVALUATED EARLY THIS EVENING. MARGINAL AT WORST.
&&
.RIP CURRENTS...
THERE IS STILL A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ALONG
THE NJ SHORE TODAY WITH 3 TO 4 FT WAVES AND A 7 SECOND PERIOD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ054-055-
060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NJZ001-007>010-
012-015>019.
DE...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...KLINE
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
HYDROLOGY...DRAG
TIDES/COASTAL FLOODING...DRAG
RIP CURRENTS...DRAGHazardous weather outlook, Jun 13, 2:46 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT FRI JUN 13 2014
DEZ001-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-071-101>106-
142000-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
346 PM EDT FRI JUN 13 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG WINDS THROUGH LATE DAY
AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ013-020>023-027-142000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
346 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
LATE DAY AND THIS EVENING WITH HEAVY RAIN WHICH COULD LEAD TO SOME
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY
ALSO PRODUCE STRONG, GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-142000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
346 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
LATE DAY AND THIS EVENING WITH HEAVY RAIN WHICH COULD LEAD TO SOME
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. A FEW STORMS MAY
ALSO PRODUCE STRONG, GUSTY WINDS.
THE THREAT FOR THE FORMATION OF DANGEROUS RIP CURRENTS TODAY IS
MODERATE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-142000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 1:52 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
06/13/2014 M53 MPH BERKS PA ASOS
0215 PM FLASH FLOOD READING 40.33N 75.93W
06/13/2014 BERKS PA PUBLIC
MULTIPLE ROADWAYS REPORTED TO BE FLOODED AROUND THE
READING AREA.
&&
EVENT NUMBER PHI1400298 PHI1400299
MEOLALocal storm report, Jun 13, 2:03 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
06/13/2014 M53 MPH BERKS PA ASOS
0215 PM FLASH FLOOD READING 40.33N 75.93W
06/13/2014 BERKS PA PUBLIC
MULTIPLE ROADWAYS REPORTED TO BE FLOODED AROUND THE
READING AREA.
0253 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
06/13/2014 M54 MPH LEHIGH PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400298 PHI1400299 PHI1400300
MEOLASpecial weather statement, Jun 13, 2:14 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT FRI JUN 13 2014
NJZ001-007>010-PAZ055-062-103>106-132115-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-
WESTERN MONTGOMERY PA-
314 PM EDT FRI JUN 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONTGOMERY...
EASTERN MONROE...EASTERN NORTHAMPTON...HUNTERDON...MORRIS...NORTHERN
BUCKS...NORTHERN SOMERSET...SUSSEX AND WARREN COUNTIES...
AT 311 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALPINE MOUNTAIN TO SAYLORSBURG TO PHILLIPSBURG TO FERNDALE TO
KULPSVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
PLEASE BE ON THE ALERT FOR FLASH FLOOD WARNINGS AND ALSO POSSIBLY
SEVERE THUNDERSTORM WARNINGS.
THESE STORMS WILL BE NEAR SILVERDALE...ROSETO...MONTGOMERYVILLE...AND
EAST BANGOR AROUND 320 PM...BLOOMSBURY...STROUDSBURG...NEW BRITAIN...
AND EAST STROUDSBURG AROUND 330 PM...DELAWARE WATER GAP AND
WASHINGTON AROUND 340 PM.
LAT...LON 4122 7439 4105 7449 4100 7429 4090 7426
4090 7433 4074 7436 4068 7445 4067 7440
4063 7441 4012 7550 4047 7530 4067 7526
4085 7542 4118 7532 4126 7513 4116 7515
4109 7502 4118 7489 4129 7484 4136 7471
TFGSpecial weather statement, Jun 13, 2:27 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT FRI JUN 13 2014
DEZ002>004-MDZ012-015-019-020-132130-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
327 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORMS WILL AFFECT THE EASTERN SHORE OF MARYLAND
AND CENTRAL AND SOUTHERN DELAWARE THIS AFTERNOON...
TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 80S ACROSS THE
REGION WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S.
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY TO THE
EAST NORTHEAST THIS AFTERNOON, BRINGING HEAVY RAIN, GUSTY WINDS
AND DEADLY CLOUD TO GROUND LIGHTNING TO THE REGION. WIND GUSTS UP
AROUND 40 MPH ARE POSSIBLE.
HEAVY RAIN MAY CAUSE WATER TO POND ON ROADWAYS AND IN LOW LYING
AREAS. PLEASE DO NOT DRIVE INTO FLOODED ROADS AS THE WATER MAY BE
DEEPER THAN IT APPEARS.
SHOULD THREATENING WEATHER APPROACH, GO INSIDE A STURDY BUILDING
AS SOON AS POSSIBLE.
MEOLA
Local storm report, Jun 13, 2:33 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST READING AIRPORT 40.38N 75.97W
06/13/2014 M53 MPH BERKS PA ASOS
0215 PM FLASH FLOOD READING 40.33N 75.93W
06/13/2014 BERKS PA PUBLIC
MULTIPLE ROADWAYS REPORTED TO BE FLOODED AROUND THE
READING AREA.
0253 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
06/13/2014 M54 MPH LEHIGH PA TRAINED SPOTTER
0320 PM TSTM WND GST FORKS TWP 40.73N 75.22W
06/13/2014 M57 MPH NORTHAMPTON PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400298 PHI1400299 PHI1400300 PHI1400301
MEOLASpecial weather statement, Jun 13, 2:52 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT FRI JUN 13 2014
DEZ001-MDZ008-NJZ010-012-015>019-PAZ070-071-104-106-132045-
CAMDEN NJ-CECIL MD-DELAWARE PA-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
352 PM EDT FRI JUN 13 2014
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT
DELAWARE...EAST CENTRAL CECIL...GLOUCESTER...MERCER...
MIDDLESEX...NORTHERN NEW CASTLE...NORTHWESTERN BURLINGTON...
PHILADELPHIA...SALEM...SOUTHEASTERN BUCKS...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN SOMERSET AND WESTERN CAMDEN COUNTIES...
AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
HOPE TO FORT WASHINGTON TO GLASGOW...MOVING EAST AT 25 MPH.
WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR NEW CASTLE AROUND 400 PM...SHARON HILL
AROUND 410 PM...WOODSIDE AROUND 420 PM...MORRISVILLE AROUND 430 PM...
MONMOUTH JUNCTION AROUND 440 PM AND FIELDSBORO AROUND 450 PM.
LAT...LON 4027 7441 4018 7461 4010 7457 3953 7515
3956 7524 3953 7527 3952 7554 3959 7555
3952 7556 3951 7590 4014 7523 4032 7485
4061 7433 4048 7425
TFGThunderstorm Wind, Hunterdon
- When
- June 13, 2:52 PM EST
- Where
- Hunterdon County, 0.66 mi SW of Quakertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.563, -74.939
A severe thunderstorm knocked down large tree limbs in Franklin Township.
Thunderstorm Wind, Warren
- When
- June 13, 3:03 PM EST
- Where
- Warren County, 2.04 mi NNW of Port Murray
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.809, -74.910
A severe thunderstorm knocked down a few trees and large tree limbs in Mansfield Township. Jersey Central Power and Light reported about 1,500 homes and businesses lost power in Warren County, mainly in Mansfield Township.
Thunderstorm Wind, Morris
- When
- June 13, 3:25 PM EST
- Where
- Morris County, 0.47 mi WSW of Chester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.776, -74.688
A Skywarn spotter estimated wind gusts of 50 to 60 mph during a severe thunderstorm in Chester Township.
Thunderstorm Wind, Morris
- When
- June 13, 3:30 PM EST
- Where
- Morris County, 1.81 mi NE of Ironia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.848, -74.575
A severe thunderstorm knocked down a few trees in Randolph Township.
Thunderstorm Wind, Morris
- When
- June 13, 3:50 PM EST
- Where
- Morris County, 1.32 mi NE of Greystone Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.841, -74.479
A severe thunderstorm knocked trees down across railroad tracks in Morris Plains. This forced the suspension of New Jersey Transit commuter rail service between Morristown and Hackettstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 13, 20141 death · 1 injured · 1 event
- Tornado and Hail in Wyoming, June 13, 20141 injured · $100,000 · EF2 · 10 events
- Lightning Strike in Florida, June 13, 20141 death · 1 event
- Rip Current in Maryland, June 13, 20141 death · 1 event
- Flash Flood and Hail in Mississippi, June 13, 2014$235,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Pennsylvania, June 13, 2014$35,000 · 52 kt wind · 9 events
- Flash Flooding in New York, June 13, 2014$40,000 · 2 events
- Damaging Winds in New York, June 13, 2014$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, June 13 to 14, 2014$20,000 · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in New Jersey, June 13, 2014$15,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Florida, June 13, 20141 in hail · 12 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 13, 201457 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525594, 525595, 525597, 525596, 527174.